Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 21, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 11, 2005, 5:42 PM CDT for Carroll County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 5:42 PM CDT (22:42 UTC)
- Expired
- Apr 11, 2005, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KTSA 112242 TORTSA ARC015-112330- /O.NEW.KTSA.TO.W.0021.050411T2243Z-050411T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 543 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 630 PM CDT * AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED 2 MILES WEST OF GREEN FOREST...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREEN FOREST. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3634 9354 3626 9342 3635 9329 3647 9336 $$
4 follow-up statements
000 WWUS54 KTSA 112250 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT MON APR 11 2005 ARC015-112330- /O.CON.KTSA.TO.W.0021.000000T0000Z-050411T2330Z/ CARROLL AR- 550 PM CDT MON APR 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR CARROLL COUNTY... AT 548 PM CDT...RADAR CONTINUED TO DETECT A DANGEROUS THUNDERSTORM WITH VERY STRONG LOW LEVEL ROTATION...INDICATING A TORNADO IS OCCURRING OR COULD FORM AT ANY TIME. THIS STORM WAS LOCATED NEAR GREEN FOREST...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREEN FOREST... COIN AND DENVER. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3634 9354 3626 9342 3635 9329 3647 9336 $$
000 WWUS54 KTSA 112254 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 554 PM CDT MON APR 11 2005 ARC015-112330- /O.CON.KTSA.TO.W.0021.000000T0000Z-050411T2330Z/ CARROLL AR- 554 PM CDT MON APR 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR CARROLL COUNTY... AT 550 PM CDT...RADAR CONTINUED TO DETECT A DANGEROUS THUNDERSTORM WITH VERY STRONG LOW LEVEL ROTATION...INDICATING A TORNADO IS OCCURRING OR COULD FORM AT ANY TIME. THIS STORM WAS LOCATED 2 MILES EAST OF GREEN FOREST...MOVING EAST AT 5 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COIN AND DENVER. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3635 9347 3627 9341 3627 9328 3640 9330 $$
000 WWUS54 KTSA 112309 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 609 PM CDT MON APR 11 2005 ARC015-112330- /O.CON.KTSA.TO.W.0021.000000T0000Z-050411T2330Z/ CARROLL AR- 609 PM CDT MON APR 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR CARROLL COUNTY... AT 605 PM CDT...RADAR CONTINUED TO DETECT A DANGEROUS THUNDERSTORM WITH VERY STRONG LOW LEVEL ROTATION...INDICATING A TORNADO IS OCCURRING OR COULD FORM AT ANY TIME. THIS STORM WAS LOCATED NEAR COIN...MOVING EAST AT 5 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENVER. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3635 9347 3627 9341 3627 9328 3640 9330 $$
000 WWUS54 KTSA 112329 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 629 PM CDT MON APR 11 2005 ARC015-112339- /O.EXP.KTSA.TO.W.0021.000000T0000Z-050411T2330Z/ CARROLL AR- 629 PM CDT MON APR 11 2005 ...THE TORNADO WARNING FOR CARROLL COUNTY EXPIRES AT 630 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3635 9347 3627 9341 3627 9328 3640 9330 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 5:40 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 11, 5:40 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 540 PM CDT MON APR 11 2005 .MESOSCALE DISCUSSION... AT 5PM THE PRIMARY CONVERGENCE AXIS WAS LOCATED FROM THE NORTHEAST TIP OF OKLAHOMA...ACROSS BENTON COUNTY AND INTO FRANKLIN COUNTY. TWO STRONG CELLS WERE IN THE AXIS MOVING ACROSS CARROLL COUNTY...BOTH SHOWING SUPERCELL CHARACTERISTICS. THE EASTERN MOST CELL IS SLOWLY AND TURNING RIGHT AS IT APPROACHES GREEN FORREST. ANY FURTHER IMPROVEMENT OF THE RADAR APPEARANCE WILL PROMPT AND UPGRADE IN THE WARNING. ALL INTERESTS IN CARROLL COUNTY SHOULD BE ALERT.
Hazardous weather outlook, Apr 11, 12:40 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT MON APR 11 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT MON APR 11 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND EVENING.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=46.
AREA...EASTERN OKLAHOMA.
ONSET...AFTERNOON.
DISCUSSION...
A COLD FRONT/DRYLINE IS CURRENTLY DRAPED NORTH TO SOUTH ACROSS THE
EASTERN PORTION OF THE FORECAST AREA. MOIST AND UNSTABLE AIR IS
RESIDING TO THE EAST OF THIS LINE IN EXTREME EASTERN OKLAHOMA AND
WESTERN ARKANSAS.
THINNING CLOUDS DURING THE AFTERNOON OVER AT LEAST SE
OKLAHOMA WILL ADD SOME SURFACE HEATING TO AN ALREADY UNSTABLE AIR
MASS. THIS COULD ALLOW A FEW STORMS TO DEVELOP AND MOVE
NORTHEASTWARD. WITH GOOD SHEAR AND INSTABILITY IN THIS REGION...
WOULD EXPECT ANY STORMS THAT DEVELOP TO REACH SEVERE LIMITS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY
AS THE AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AS
IT MOVES OUT OF NORTHEAST OKLAHOMA AND INTO MISSOURI.
THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY AS ANOTHER FRONTAL BOUNDARY APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 11, 3:44 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON APR 11 2005
ARZ020-112130-
FRANKLIN AR-
344 PM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 343 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OZARK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CASS...PARADISE...TAFT...OZARK...WATALULA...
MOUNTAIN TOP...BARNES AND REDDING.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 11, 4:45 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT MON APR 11 2005
ARZ002-112230-
CARROLL AR-
445 PM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 444 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF CABANAL...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN FOREST...
METALTON...CABANAL...RULE AND URBANETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 11, 4:46 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 S ALTUS 35.42N 93.76W
04/11/2005 0.75 INCH FRANKLIN AR FIRE DEPT/RESCUE
&&
SFPLocal storm report, Apr 11, 4:53 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL ALTUS 35.45N 93.76W
04/11/2005 0.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
SFPLocal storm report, Apr 11, 5:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 S OZARK 35.44N 93.83W
04/11/2005 0.75 INCH FRANKLIN AR PUBLIC
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:08 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 52 min |
| Apr 11, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 64 min |
| Apr 11, 3:56 PM CDT | Tornado Warning | TSA | Franklin | 34 min |
| Apr 11, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Apr 11, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 61 min |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.